MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA 251; INTRAOCULAR LENS
Model Number HOYA ISERT 251 (+17.50 D)
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted after the initial 30-day reporting period deadline; it is part of a corrective action being implemented per internal document capa-(b)(4) for outside us like products reporting.This initial and final emdr is being submitted to fda for outside us like products reporting.The device was not returned to the manufacturer.Therefore, the product investigation was conducted on the production and inspection records.The results are listed below: as the product will not be returned from the customer, visual inspection could not perform and further information could not be provided about the lens and the entire injector.No abnormalities were found in production and inspection records of the product.Exact root cause is not determined.Risk analysis conducted on the product line and failure code is noted below: a review of the most recent complaint trending data indicates that no significant trends have been identified at this time, and no capa is required as part of the product evaluation.
 
Event or Problem Description
On insertion of lens, consultant noted that the blue haptic was detached and remained behind the lens cartridge.Inserted lens was cut in half in order to remove, and a replacement lens reinserted.

Brand Name
HOYA 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key8558417
Report Number3006723646-2019-00010
Device Sequence Number16731802
Product Code HQL
UDI-Device Identifier04547480450247
UDI-Public04547480450247
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberHOYA ISERT 251 (+17.50 D)
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2016
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;